Cathejell Lignocaine Gel 2% w/w

Cathejell Lignocaine Gel 2% w/w Overdosage

lidocaine

Manufacturer:

Pharmazeutische Fabrik Montavit

Distributor:

Pharmaforte
Full Prescribing Info
Overdosage
If a larger quantity of Cathejell was used than prescribed: If the patient notices signs of an overdose, immediately see a doctor or go to a hospital.
It is applied by a doctor or a healthcare professional, which is why an overdose is unlikely.
In the event of an overdose in spite of that, e.g. if the quantity of gel applied was not optimally adjusted to the patient, if a considerable quantity gets in the urinary bladder, or if the mucous membrane is ulcerous or injured, that may result in an increased absorption of Lignocaine and subsequently overdosage involving disturbances of the central nervous system and the cardiovascular system. This applies in particular if other local anaesthetics were used at the same time.
On overdose causes disturbances of the central nervous system. First signs of an overdose may be central nervous agitation with anxiety, dizziness, trembling, impaired hearing and vision, numbness of the tongue and the lips or nystagmus. There may also be excitation of the cardiovascular system with increased heart rate, increased blood pressure and redness of the skin.
Higher doses cause drowsiness and twilight sleep (sedation), chills, twitching muscles and cramps.
Side effects involving the cardiovascular system, such as drop in blood pressure, slowed heart rate or cardiac insufficiency, usually only occur with very high blood concentrations of Lignocaine.
A massive overdose of Lignocaine can cause respiratory paralysis and cardiac or circulatory failure.
If the patient has further questions regarding the use of this medicinal product, ask a doctor or a healthcare professional.
The following information is intended for healthcare professionals:
Overdosage emergency measures: The treatment of an intoxication involving the CNS (convulsions, CNS depression) or the cardiovascular system is symptomatic, e.g. by administering anticonvulsants, and/or supporting cardiopulmonary emergency measures: Immediately stop the supply of Lignocaine.
Maintain the airways.
Supply oxygen until all vital functions are back to normal.
Check blood pressure, pulse and dilation of pupils.
Possible further countermeasures: In the event of an acute, dangerous drop in blood pressure, elevation of legs and slow i.v. injection of a beta sympathomimetic and additional volume substitution.
In the event of an elevated vagal tone (bradycardia), atropine is administered. Convulsions that persist for longer than 30 seconds are treated by administering an anticonvulsant (e.g. diazepam).
Persistent convulsions can be controlled by injecting a muscle relaxant (e.g. suxamethonium).
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $139 a year.
Sign up for free
Already a member? Sign in